Twitching due to Dysautonomia? Maybe, Maybe Not.

Before I was diagnosed with Narcolepsy, I had a tremor in my hand and my eye would get twitchy. I also dropped things, a lot. Other people with Dysautonomia complained of similar symptoms and it seemed logical that whatever was going on with me had something to do with my Dysautonomia. My doctor noted my issues, but didn’t really have a clue what it was or what to do for it. I found suggestions online that adding magnesium and potassium may help. I gave it a try and thought it maybe helped a little.

Then I was diagnosed with Narcolepsy. My sleep doctor asked me if I ever had muscle weakness with emotions, like a knee buckling when I laugh or something similar. I said no, but my knee sometimes gives out randomly for no reason. She said that meant I didn’t have Cataplexy.

I started on Xyrem, a medication used to treated Narcolepsy, and I stopped falling. I had believed I was falling because I was dizzy due to Dysautonomia. Nope. I was falling because I had pretty severe Cataplexy. I also stopped twitching, and shaking, and the random tremors disappeared.

If you have Dysautonomia and random twitching, talk to your doctor to try to figure it out. It may be that your potassium is low, or you may have some other condition causing it. In any case, you owe it to yourself to determine the cause because maybe you’ll also find a solution.

Advertisements

Leave a Reply

Fill in your details below or click an icon to log in:

WordPress.com Logo

You are commenting using your WordPress.com account. Log Out / Change )

Twitter picture

You are commenting using your Twitter account. Log Out / Change )

Facebook photo

You are commenting using your Facebook account. Log Out / Change )

Google+ photo

You are commenting using your Google+ account. Log Out / Change )

Connecting to %s